American Journal of Applied Mathematics

Special Issue

Proceedings of the 1st UMT National Conference on Pure and Applied Mathematics (1st UNCPAM 2015)

  • Submission Deadline: May 31, 2015
  • Status: Submission Closed
  • Lead Guest Editor: Mohammad Showkat Rahim Chowdhury
About This Special Issue
The 1st UMT National Conference on Pure and Applied Mathematics (1st UNCPAM-2015) is the beginning of an esteemed forum for researchers working in mathematics to exchange their ideas about recent developments in the area of Pure and Applied Mathematics. Mathematics plays a very important role in the advancement of science and technology today. Pure Mathematics has provided the basic theoretical tools to solve real world problems. Its role is inevitable in interdisciplinary sciences and social sciences as well. The application point of view of Pure Mathematics has given rise to Applied Mathematics.

This conference aims to build a connection between these two areas. The participants will be able to have an overview of the recent development in the several areas of Pure and Applied Mathematics. This will also provide a source of inspiration and motivation for young researchers and scholars. Moreover, this will bring together mathematicians and students from different communities to discuss problems, ideas and methods so as to enhance progress in understanding.

The speakers, who have presented papers at 1st UNCPAM 2015, are requested to submit their original and unpublished research papers by 30th March, 2015 for the consideration of publication into this Special Issue of the “Proceedings of the Ist UNCPAM 2015”.
Lead Guest Editor
  • Mohammad Showkat Rahim Chowdhury

    Department of Mathematics, University of Management and Technology (UMT), Lahore, Pakistan

Guest Editors
  • Qingyi Zhan

    , China

  • Mohammad Showkat Rahim Chowdhury

    Department of Mathematics, University of Management and Technology (UMT), Lahore, Pakistan

Published Articles
  • Existence of Solutions to a Second Order Coupled System with Nonlinear Coupled Boundary Conditions

    Naseer Ahmad Asif , Imran Talib

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 54-59
    Received: Apr. 17, 2015
    Accepted: Apr. 20, 2015
    Published: Jun. 17, 2015
    DOI: 10.11648/j.ajam.s.2015030301.19
    Downloads:
    Views:
    Abstract: We study existence of solution in the presence of upper and lower solutions of some second-order nonlinear coupled ordinary differential system (ODS for short) depending on first order derivatives with nonlinear coupled boundary conditions (CBCs for short). Our method for nonlinear coupled system with nonlinear CBCs is new and it unifies the treatm... Show More
  • Generalized Quasi-Variational Inequalities for Pseudo-Monotone Type III and Strongly Pseudo-Monotone Type III Operators on Non-Compact Sets

    Mohammad S. R. Chowdhury , Yeol Je Cho

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 46-53
    Received: Apr. 05, 2015
    Accepted: Apr. 09, 2015
    Published: Jun. 17, 2015
    DOI: 10.11648/j.ajam.s.2015030301.18
    Downloads:
    Views:
    Abstract: In this paper, the authors prove some existence results of solutions for a new class of generalized quasi-variational inequalities (GQVI) for pseudo-monotone type III operators and strongly pseudo-monotone type III operators defined on non-compact sets in locally convex Hausdorff topological vector spaces. In obtaining these results on GQVI for pse... Show More
  • On Vibration of Three-Layered Cylindrical Shell with Functionally Graded Middle Layer

    Zermina Gull Bhutta , M. N. Naeem , M. Imran

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 32-40
    Received: May 31, 2015
    Accepted: Jun. 01, 2015
    Published: Jun. 15, 2015
    DOI: 10.11648/j.ajam.s.2015030301.16
    Downloads:
    Views:
    Abstract: In the current analysis vibration characteristics of a cylindrical shell composed of three layers are examined. Vibration of cylindrical shells is accomplished for their involvement in various areas of engineering and technology. Shell vibration behavior depends upon on different geometrical material parameters and material parameters. They provide... Show More
  • Fixed Point Theorems for Multivalued Contractive Mappings in Fuzzy Metric Spaces

    Basit Ali , Mujahid Abbas

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 41-45
    Received: May 30, 2015
    Accepted: Jun. 01, 2015
    Published: Jun. 15, 2015
    DOI: 10.11648/j.ajam.s.2015030301.17
    Downloads:
    Views:
    Abstract: In this paper, we introduce multivalued contractive mappings of Feng-Liu type in complete fuzzy metric spaces. We prove fixed point theorems for such mappings in the context of fuzzy metric spaces. We provide with an example to show that our results are more general than previously obtained results in the literature.
  • Taylor-Couette Flow of an Oldroyd-B Fluid in an Annulus Subject to a Time-dependent Rotation

    M. Imran , Madeeha Tahir , M. A. Imran , A. U. Awan

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 25-31
    Received: May 31, 2015
    Accepted: Jun. 01, 2015
    Published: Jun. 15, 2015
    DOI: 10.11648/j.ajam.s.2015030301.15
    Downloads:
    Views:
    Abstract: In this paper the velocity field and the adequate shear stress corresponding to the rotational flow of an Oldroyd-B fluid, between two infinite coaxial circular cylinders, are determined by applying the finite Hankel transforms. The motion is produced by the inner cylinder that, at time t = 0+, is subject to a time-dependent rotational shear stress... Show More
  • Positive Solutions of a Singular System with Two Point Coupled Boundary Conditions

    Naseer Ahmad Asif

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 19-24
    Received: May 31, 2015
    Accepted: Jun. 01, 2015
    Published: Jun. 15, 2015
    DOI: 10.11648/j.ajam.s.2015030301.14
    Downloads:
    Views:
    Abstract: In this paper, we study the existence of positive solutions to a system of nonlinear differential equations subject to two-point coupled boundary conditions. Further, the nonlinearities are allowed to be singular with respect to first order derivatives. An example is included to show the applicability of our result.
  • Odd Graceful Labeling of Acyclic Graphs

    Ayesha Riasat , Sana Javed

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 14-18
    Received: May 28, 2015
    Accepted: May 30, 2015
    Published: Jun. 10, 2015
    DOI: 10.11648/j.ajam.s.2015030301.13
    Downloads:
    Views:
    Abstract: Let G = (V, E) be a finite, simple and undirected graph. A graph G with q edges is said to be odd-graceful if there is an injection f : V (G)  {0, 1, 2, . . . , 2q 1} such that, when each edge xy is assigned the label |f (x) f (y)| , the resulting edge labels are {1, 3, 5, . . . , 2q 1} and f is called an odd graceful labeling of G. Motivated b... Show More
  • General Solution for Free Convection of Viscous Fluid Near an Infinite Isothermal Vertical Plate that Applies a Shear Stress to the Rotating Fluid

    M. A. Imran , Shakila Sarwar , D. Vieru , M. Nazar

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 6-13
    Received: May 19, 2015
    Accepted: May 20, 2015
    Published: Jun. 09, 2015
    DOI: 10.11648/j.ajam.s.2015030301.12
    Downloads:
    Views:
    Abstract: An analysis is carried out to the unsteady free convection flow of a rotating, incompressible viscous fluid near an infinite vertical plate that applies a time-dependent shear stress f(t) to the fluid. General solutions of the dimensionless governing equations along with imposed initial and boundary conditions are determined using Laplace transform... Show More
  • Integral Inequalities for Some New Classes of Convex Functions

    Muhammad Aslam Noor , Khalida Inayat Noor , Muhammad Uzair Awan

    Issue: Volume 3, Issue 3-1, June 2015
    Pages: 1-5
    Received: Mar. 19, 2015
    Accepted: Mar. 21, 2015
    Published: Jun. 09, 2015
    DOI: 10.11648/j.ajam.s.2015030301.11
    Downloads:
    Views:
    Abstract: In this paper, we introduce a new class of convex functions, which is called nonconvex functions. We show that this class unifies several previously known and new classes of convex functions. We derive several new inequalities of Hermite-Hadamard type for nonconvex functions. Some special cases are also discussed. Results proved in this paper conti... Show More